Alert archive / Arkansas / Flash Flood Warnings in 2019
Flash Flood Warning 106, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 24, 2019, 9:20 AM CDT for Benton County, Washington County, Arkansas. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 24, 2019, 9:20 AM CDT (14:20 UTC)
- Expired
- Sep 24, 2019, 2:15 PM CDT
- In force
- 5 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 14:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 24, 10:00 AM CDT | FLASH FLOOD | Fayetteville, AR | TWO WATER RESCUES PERFORMED FROM THE TRAIL SYSTEM IN FAYETTEVILLE. |
| Sep 24, 11:00 AM CDT | FLASH FLOOD | 2 E Highfill, AR | HIGHWAY 264 AND HAYDEN FLOODED. SEVERAL OTHER ROADS IN THE AREA FLOODED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1449 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WGUS54 KTSA 241420
FFWTSA
ARC007-143-241915-
/O.NEW.KTSA.FF.W.0106.190924T1420Z-190924T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
920 AM CDT Tue Sep 24 2019
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Western Benton County in northwestern Arkansas...
Washington County in northwestern Arkansas...
* Until 215 PM CDT.
* At 919 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 1 to 2 inches of rain have
fallen. Flash flooding is expected to begin shortly.
* Some locations that may experience flooding include...
Fayetteville... Springdale...
Rogers... Bentonville...
Siloam Springs... Lowell...
Farmington... Prairie Grove...
Gentry... Elkins...
Tontitown... Bethel Heights...
Gravette... West Fork...
Lincoln... Cave Springs...
Decatur... Greenland...
West Siloam Springs... Highfill...
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
This includes Interstate 49 between mile markers 46 and 77.
LAT...LON 3610 9400 3578 9396 3587 9436 3608 9455
3650 9462 3650 9441
$$1 follow-up statement
484
WGUS74 KTSA 241811
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
111 PM CDT Tue Sep 24 2019
ARC007-143-241915-
/O.CON.KTSA.FF.W.0106.000000T0000Z-190924T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton AR-Washington AR-
111 PM CDT Tue Sep 24 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
SOUTHWESTERN BENTON AND WASHINGTON COUNTIES...
At 103 PM CDT, Doppler radar indicated that the heaviest rain was
moving south and east of the warned area. At least 4 to 5 inches of
rain has fallen. Flash flooding is occurring. Numerous area
roads are closed due to high water.
Some locations that may experience flooding include...
Fayetteville... Springdale...
Rogers... Siloam Springs...
Lowell... Farmington...
Prairie Grove... Gentry...
Elkins... Tontitown...
Bethel Heights... West Fork...
Lincoln... Cave Springs...
Greenland... Highfill...
Springtown... Northwest Arkansas Regional Air...
Cincinnati... Brentwood...
Additional rainfall amounts of 1 to 2 inches are possible in
the warned area.
This includes Interstate 49 between mile markers 46 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3610 9400 3578 9396 3587 9436 3608 9455
3625 9457 3630 9420
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 6:08 AM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Sep 24, 6:08 AM CDT, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
608 AM CDT Tue Sep 24 2019
...UPDATE...
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Main aviation concern today is the ongoing thunderstorms and the
potential for periods of IFR conditions within the stronger
storms. Expect the worst conditions to occur this morning, with
improvement at all terminals during the afternoon. Given the rain
that has occurred already this morning with more on the way, have
included TEMPO groups at BVO/RVS/FYV tomorrow morning for IFR
visibilities, although persistent high clouds could be a limiting
factor in the overall fog potential.
&&
.PREV DISCUSSION... /Issued 336 AM CDT Tue Sep 24 2019/
DISCUSSION...
Heavy rain/flash flood potential in the near term is the main
forecast concern this morning.
Warm advection regime at the tail end of a retreating frontal zone
will lead to widespread convection this morning. PWATs are running
high along this zone, on the order of 2 to 2.25 inches. This is
some 220% of normal for this region per OUN 00Z sounding. Thus,
any slow moving or training showers and storms could potentially
drop excessive amounts of rainfall in localized areas, as short
term CAM guidance continues to indicate. Thus, there is a threat
for dangerous flash flooding this morning into the early
afternoon. Previous shift took the lead and issued a flash flood
watch for a good chunk of the forecast area and this will be
maintained. Guidance suggests that the activity will wane late in
the afternoon and into the evening.
A potent upper jet sliding across the northern tier of states will
force another cold front down into the region by tomorrow or
tomorrow night. A preceding outflow boundary from storms tonight
along said front could push into our area Wednesday morning or
midday, and could focus a few afternoon storms across the north
with marginal severe weather potential. Another potential locally
heavy rain event could set up across NE OK/NW AR Wednesday night
into the Thursday in the warm advection regime along/north of the
frontal zone, much like what is occurring this morning.
Quieter weather is expected Thursday and Friday ahead of another
front. Went above blended guidance for highs on Friday with veered
low lvl flow and the 850mb thermal ridge nosing east across
KS/OK/TX.
As for the late week front, there is some difference of opinion as
to how much impact this will have on our region. There is now
suggestion that this boundary will stall to our north and low to
moderate rain/storm chances would be confined close to the KS
border. Saw no reason to deviate from the blended guidance at this
point. I also went slightly above blended guidance high temps for
Saturday with the possibility of boundary stalling north of here.
Ridging aloft is expected to build over the southeast and south
central CONUS early next week, suggesting dry weather and above
normal temps will prevail.
Lacy
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch until 4 PM CDT this afternoon for OKZ049-
060>076.
AR...Flash Flood Watch until 4 PM CDT this afternoon for ARZ001-002-
010-011-019-020-029.
&&
LONG TERM....22
AVIATION.....22Hazardous weather outlook, Sep 24, 4:42 AM CDT, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 442 AM CDT Tue Sep 24 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-250945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 442 AM CDT Tue Sep 24 2019 ...FLASH FLOODING POSSIBLE TODAY... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Limited. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Along and Southeast of Interstate 44. ONSET...Ongoing. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Significant. AREA...Eastern Oklahoma and Western Arkansas. ONSET...Ongoing. DISCUSSION... Showers and thunderstorms are ongoing early this morning across portions of eastern Oklahoma and western Arkansas, especially in areas along and north of Interstate 40. Additional thunderstorms to the southwest will also move into the area later this morning. Locally heavy rainfall is already occurring with some of these storms, and this potential will continue through the morning and into the early afternoon. Areas that see repeated rounds of heavy rain could see flash flooding develop. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY THROUGH SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. EXTENDED DISCUSSION... The active weather pattern will persist across the region through much of this week. Additional storms will be likely Wednesday night for mainly northeast Oklahoma and northwest Arkansas. These may pose a limited isolated severe weather threat. Thunderstorm chances will decrease over the weekend with dry weather currently expected for early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 24, 7:54 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM FLASH FLOOD TULSA 36.13N 95.92W
09/24/2019 TULSA OK BROADCAST MEDIA
FLOODED INTERSECTION AT 43RD AND SHERIDAN WITH 2 CARS
STALLED. PICTURE RECEIVED VIA SOCIAL MEDIA.
&&
SJCLocal storm report, Sep 24, 8:10 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM FLASH FLOOD TULSA 36.13N 95.92W
09/24/2019 TULSA OK BROADCAST MEDIA
ROADS FLOODED THROUGHOUT TULSA. WATER RESCUES FROM
STALLED VEHICLES HAVE OCCURRED.
&&
BLHLocal storm report, Sep 24, 8:36 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 AM CDT TUE SEP 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD NOWATA 36.70N 95.64W
09/24/2019 NOWATA OK EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTED WIDESPREAD FLASH FLOODING
IS OCCURRING FROM NOWATA/ROGERS COUNTY LINE NORTH TO
DELAWARE. WATER RESCUE IN PROGRESS ON 169 DUE TO
HYDROPLANING. WATER COVERING MANY CITY ROADS IN NOWATA.
&&
SJCThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 9:16 PM CDT | Flash Flood Watch | TSA | Benton, Carroll, Madison, Washington | 22 hr |
| Sep 24, 5:52 AM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Washington | 3 hr |
| Sep 24, 8:52 AM CDT | Areal Flood Advisory | TSA | Benton, Crawford, Franklin, Madison, Washington | 3 hr |
| Sep 24, 9:17 AM CDT | Flash Flood Warning | TSA | Crawford, Franklin, Washington | 5 hr |
| Sep 24, 2:05 PM CDT | Areal Flood Warning | TSA | Benton, Crawford, Franklin, Washington | 6 hr |
Nearby
Flash Flood Warnings in Arkansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.